Alert archive / New Mexico / Tornado Warnings in 2019
Tornado Warning 26, NWS Albuquerque, NM
NWS Albuquerque, NM issued this tornado warning at Jul 5, 2019, 4:14 PM MDT for Union County, New Mexico. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2019, 4:14 PM MDT (22:14 UTC)
- Expired
- Jul 5, 2019, 4:45 PM MDT
- In force
- 31 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.0 in
County Union County, NM
The radar
The Cannon AFB radar (KFDX), 201 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 736 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 1838 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
364
WFUS55 KABQ 052214
TORABQ
NMC059-052245-
/O.NEW.KABQ.TO.W.0026.190705T2214Z-190705T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Albuquerque NM
414 PM MDT Fri Jul 5 2019
The National Weather Service in Albuquerque has issued a
* Tornado Warning for...
Central Union County in northeastern New Mexico...
* Until 445 PM MDT.
* At 413 PM MDT, a confirmed tornado was located near Mount Dora, or
19 miles west of Clayton, moving east at 20 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Law enforcement confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
central Union County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3642 10365 3652 10362 3651 10332 3634 10339
TIME...MOT...LOC 2213Z 272DEG 16KT 3645 10353
TORNADO...OBSERVED
HAIL...1.00IN
$$
241 follow-up statement
439
WWUS55 KABQ 052235
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
435 PM MDT Fri Jul 5 2019
NMC059-052245-
/O.EXP.KABQ.TO.W.0026.000000T0000Z-190705T2245Z/
Union-
435 PM MDT Fri Jul 5 2019
...THE TORNADO WARNING FOR CENTRAL UNION COUNTY WILL EXPIRE AT 445 PM
MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning will be allowed to expire.
LAT...LON 3642 10365 3652 10362 3651 10332 3634 10339
TIME...MOT...LOC 2235Z 272DEG 16KT 3645 10344
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Jul 5, 2:31 PM MDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 5, 2:31 PM MDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 231 PM MDT Fri Jul 5 2019 .SYNOPSIS... The more moist trend begins today and continues through the weekend. Then a drying trend for Monday and Tuesday, followed by another moistening trend Wednesday through Friday or next week, although differences in the long range models is pronounced. All the while the upper high pressure will not stray too far from New Mexico. It will drift to our southeast through this weekend, then build back over NM early and mid next week. The high will shift a little north then east later next week, allowing monsoon moisture to advect in from the south. && .DISCUSSION... Upper high is shifting to the southeast while a wind shift has entered northeast NM. All of the eastern plains are in line for showers and thunderstorms later this afternoon through the evening. A few of the storms will be strong to severe with decent lower level shear, plenty of moisture and instability all on board through this evening. Meanwhile mid level moisture is seeping north into the southwest and south central areas, and could see some virga bombs this afternoon and early evening from around I-40 southward and along I-25 westward. The weekend will be more active as another, stronger boundary moves down the eastern plains Saturday and spills into the Rio Grande valley Saturday night. Moisture will continue northward over western NM with better coverage of storms over the weekend. Some models continue to have a weak upper low crossing NM later Sunday and Sunday night from southwest to northeast. This would only add to the active pattern and help produce some decent rainfall totals. Temperatures will drop below normal over the weekend. A trough out west will head east early next week, bringing drier west wind into the state Monday and Tuesday. Monday will be much less active while Tuesday will probably be rain free as high pressure begins to build over NM once again. Temperatures will respond upward and be above normal. The high is forecast to continue to build back over NM during the middle of next week, and be stronger than the current high. Models all have the high center near the four corners region Thursday, with the ECMWF noticeably stronger. The GFS and CMC allow moisture to come north under the high, then the high gets shoved east by a trough approaching from the west. This would produce a classic surge of monsoon moisture into NM. But, the ECMWF keeps the high over NM and much drier. CHJ && .FIRE WEATHER... Moisture will continue to seep into New Mexico, both from the southwest and the northeast through Sunday before drier and warmer conditions return to the state Monday and Tuesday. High Haines this afternoon and tonight will transition to low for most areas Saturday and Sunday, although moderate Haines will remain over portions of the Northwest Plateau, where moisture will be last to reach this weekend and first to dry out Monday. Poor humidity recoveries tonight will persist through most of the Rio Grande Valley into the Northwest Plateau before improving Saturday and Sunday nights. Daytime temperatures will trend cooler over the weekend as humidities increase. Dry showers and storms are possible along and west of the Rio Grande Valley this afternoon and evening, as mid level moisture increases but the low levels of the atmosphere remain dry. A mix of wet and dry or wet showers and storms will be focused east of the central mountain chain, where a few storms may be strong to severe. Scattered to numerous showers and storms will be focused along and east of the central mountain chain, and especially northeast New Mexico Saturday, then from the Continental Divide eastward to the Pecos Valley Sunday. Some localized areas of poor ventilation are possible Saturday over portions of the west central and north central, but poor rates expand in areal coverage Sunday from southwest to northeast over the state. Just as rapidly as the moisture is returning to New Mexico, forecast models indicate it will dry out Monday and Tuesday. Drastically fewer showers and storms are anticipated Monday as drier air spreads from west to east over the state. Ventilation improves as well. High Haines becomes widespread Tuesday as temperatures warm, humidities crater and convection is absent. Thereafter, consensus between the GFS and ECMWF remains low in regards to the location of the upper high pressure center, but locales south of I-40 and east of I-25 may be favored for at least isolated convection. && .AVIATION... 18Z TAF CYCLE Mid level moisture continues to increase over the southeast two thirds of NM, while a surface boundary slides southward into ne NM. Isold dry convection with gusty erratic winds possible from the central mt chain wwd aft 20Z, while convection fires along the surface boundary and along the dryline in ern NM, where showers and storms will be scattered, and where a few of the storms may be strong to severe with large hail and damaging winds. Brief MVFR cigs and terrain obscurations may be associated with the stronger storms. Convection to wane aft 03Z with bkn mid level clouds thereafter. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 58 89 61 89 / 0 5 0 10 Dulce........................... 50 82 49 83 / 0 20 10 30 Cuba............................ 57 82 55 79 / 5 20 20 40 Gallup.......................... 52 85 53 83 / 5 10 5 30 El Morro........................ 52 80 51 77 / 5 20 10 50 Grants.......................... 54 83 52 80 / 5 20 10 30 Quemado......................... 57 82 56 78 / 10 30 20 50 Glenwood........................ 62 90 64 86 / 10 20 10 50 Chama........................... 49 75 47 76 / 5 30 20 50 Los Alamos...................... 63 77 59 75 / 5 20 20 40 Pecos........................... 58 77 55 76 / 10 60 40 50 Cerro/Questa.................... 54 73 51 76 / 10 50 30 70 Red River....................... 48 65 45 69 / 20 70 40 80 Angel Fire...................... 40 68 39 71 / 20 70 40 80 Taos............................ 51 76 49 79 / 10 30 20 60 Mora............................ 49 73 49 75 / 20 70 40 60 Espanola........................ 59 84 56 82 / 5 20 20 30 Santa Fe........................ 61 79 58 76 / 5 30 30 50 Santa Fe Airport................ 60 83 56 80 / 5 20 20 30 Albuquerque Foothills........... 68 87 63 84 / 5 30 20 30 Albuquerque Heights............. 68 87 63 85 / 5 20 20 30 Albuquerque Valley.............. 69 89 65 87 / 5 20 10 30 Albuquerque West Mesa........... 68 88 63 86 / 5 20 20 30 Los Lunas....................... 64 89 58 86 / 5 20 20 30 Rio Rancho...................... 68 88 63 85 / 5 20 20 30 Socorro......................... 68 93 65 90 / 5 20 20 40 Sandia Park/Cedar Crest......... 62 79 58 76 / 5 30 30 50 Tijeras......................... 62 83 59 80 / 5 30 20 40 Moriarty/Estancia............... 54 85 50 82 / 5 30 30 40 Clines Corners.................. 56 78 53 77 / 10 60 40 60 Gran Quivira.................... 60 84 57 81 / 5 40 20 60 Carrizozo....................... 65 89 62 85 / 5 50 20 50 Ruidoso......................... 56 81 54 77 / 10 60 30 60 Capulin......................... 54 73 52 79 / 30 80 60 40 Raton........................... 54 77 51 83 / 20 70 40 50 Springer........................ 55 78 51 81 / 20 80 40 50 Las Vegas....................... 52 76 51 77 / 20 60 50 50 Clayton......................... 62 82 58 86 / 30 60 60 30 Roy............................. 58 79 55 80 / 20 70 60 40 Conchas......................... 64 89 59 87 / 20 60 60 30 Santa Rosa...................... 64 88 60 86 / 10 60 60 30 Tucumcari....................... 64 89 60 88 / 30 50 60 30 Clovis.......................... 65 89 62 87 / 30 40 60 30 Portales........................ 66 91 63 89 / 30 40 50 30 Fort Sumner..................... 66 90 62 88 / 20 40 60 30 Roswell......................... 70 96 68 91 / 20 30 40 30 Picacho......................... 64 88 61 83 / 10 40 40 60 Elk............................. 60 87 58 83 / 10 50 30 60 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 40
Hazardous weather outlook, Jul 5, 2:55 AM MDT, 13 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 255 AM MDT Fri Jul 5 2019 NMZ501>540-061100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 255 AM MDT Fri Jul 5 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is a marginal risk for severe storms near the Texas border this afternoon. Large hail, frequent lightning, damaging winds, and locally heavy rainfall will be the main hazards. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A significant increase in moisture will produce scattered to numerous storms along and east of the central mountain chain Saturday, with storm coverage expanding to western New Mexico Sunday. Some storms could become strong, and locally heavy rainfall will the main hazard. Flash flooding will be possible over and beneath recent burn scars. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rain amounts, large hail or strong winds through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 24
In the hours before
Special weather statement, Jul 5, 2:43 PM MDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
243 PM MDT Fri Jul 5 2019
NMZ528-052115-
Far Northeast Highlands-
243 PM MDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MORA COUNTY UNTIL
315 PM MDT...
At 242 PM MDT, Doppler radar was tracking a strong thunderstorm near
Wagon Mound, moving east at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Wagon Mound.
This includes Interstate 25 between Mile Markers 383 and 396.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
&&
LAT...LON 3619 10443 3618 10444 3618 10443 3593 10439
3595 10477 3612 10477
TIME...MOT...LOC 2042Z 262DEG 13KT 3604 10467
24Special weather statement, Jul 5, 3:14 PM MDT, 1 hour before
Special Weather Statement
National Weather Service Albuquerque NM
314 PM MDT Fri Jul 5 2019
NMZ531-532-534-052145-
Eastern San Miguel County-Harding County-Quay County-
314 PM MDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SAN MIGUEL...
SOUTHEASTERN HARDING AND CENTRAL QUAY COUNTIES UNTIL 345 PM MDT...
At 313 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles east of Logan to 6 miles southeast of
Tucumcari. Movement was southeast at 10 mph.
Nickel size hail will be possible with these storms.
Locations impacted include...
Tucumcari, Logan, San Jon, Ute Lake State Park and Bard.
This includes Interstate 40 between Mile Markers 321 and 368.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
&&
LAT...LON 3488 10356 3514 10394 3559 10326 3546 10304
3522 10304
TIME...MOT...LOC 2113Z 312DEG 7KT 3536 10318 3508 10367
24Special weather statement, Jul 5, 3:18 PM MDT, 56 minutes before
Special Weather Statement National Weather Service Albuquerque NM 318 PM MDT Fri Jul 5 2019 NMZ528-531-052145- Far Northeast Highlands-Harding County- 318 PM MDT Fri Jul 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARDING AND EAST CENTRAL MORA COUNTIES UNTIL 345 PM MDT... At 318 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles east of Wagon Mound, moving east at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mills. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3596 10462 3613 10459 3611 10420 3585 10426 TIME...MOT...LOC 2118Z 280DEG 15KT 3603 10450 24
Special weather statement, Jul 5, 3:30 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
330 PM MDT Fri Jul 5 2019
NMZ530-052200-
Union County-
330 PM MDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY UNTIL 400 PM
MDT...
At 329 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Grenville, or 24 miles south of Des Moines, moving
east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Grenville and Mount Dora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
&&
LAT...LON 3622 10353 3640 10387 3656 10381 3656 10379
3660 10380 3661 10378 3662 10379 3663 10379
3660 10334
TIME...MOT...LOC 2129Z 282DEG 16KT 3643 10370
24Special weather statement, Jul 5, 3:44 PM MDT, 30 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
344 PM MDT Fri Jul 5 2019
NMZ534-052215-
Quay County-
344 PM MDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN QUAY COUNTY UNTIL
415 PM MDT...
At 343 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Nara Visa to 8 miles
northeast of Quay. Movement was east at 5 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Logan, San Jon and Bard.
This includes Interstate 40 between Mile Markers 338 and 371.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
&&
LAT...LON 3487 10347 3504 10380 3553 10323 3543 10304
3520 10305
TIME...MOT...LOC 2143Z 262DEG 5KT 3544 10314 3504 10368
24Special weather statement, Jul 5, 4:13 PM MDT, 1 minute before
Special Weather Statement
National Weather Service Albuquerque NM
413 PM MDT Fri Jul 5 2019
NMZ530-052245-
Union County-
413 PM MDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY UNTIL 445 PM
MDT...
At 412 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Bueyeros, or 31 miles northeast of Mosquero, moving
northeast at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of central Union
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3609 10379 3620 10379 3639 10351 3617 10329
3609 10359
TIME...MOT...LOC 2212Z 241DEG 24KT 3616 10365
40The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:14 PM MDT | Special Weather Statement | ABQ | 31 min | |
| Jul 5, 1:14 PM MDT | Special Weather Statement | ABQ | Colfax | 31 min |
| Jul 5, 1:36 PM MDT | Special Weather Statement | ABQ | Guadalupe | 24 min |
| Jul 5, 1:44 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 31 min |
| Jul 5, 2:01 PM MDT | Special Weather Statement | ABQ | Colfax | 29 min |
| Jul 5, 2:02 PM MDT | Special Weather Statement | ABQ | Colfax | 28 min |
| Jul 5, 2:05 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 25 min |
| Jul 5, 2:30 PM MDT | Special Weather Statement | ABQ | Union | 30 min |
| Jul 5, 2:43 PM MDT | Special Weather Statement | ABQ | Mora | 32 min |
| Jul 5, 2:54 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 36 min |
| Jul 5, 3:14 PM MDT | Special Weather Statement | ABQ | Quay | 31 min |
| Jul 5, 3:18 PM MDT | Special Weather Statement | ABQ | Mora | 27 min |
| Jul 5, 3:30 PM MDT | Special Weather Statement | ABQ | Union | 30 min |
| Jul 5, 3:44 PM MDT | Special Weather Statement | ABQ | Quay | 31 min |
| Jul 5, 3:51 PM MDT | Areal Flood Advisory | ABQ | Quay | 114 min |
| Jul 5, 3:58 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 47 min |
| Jul 5, 4:13 PM MDT | Special Weather Statement | ABQ | Union | 32 min |
| Jul 5, 4:16 PM MDT | Special Weather Statement | ABQ | Quay | 29 min |
| Jul 5, 4:53 PM MDT | Special Weather Statement | ABQ | Union | 37 min |
| Jul 5, 4:58 PM MDT | Areal Flood Advisory | ABQ | Curry, Quay | 2 hr |
| Jul 5, 5:01 PM MDT | Special Weather Statement | ABQ | Curry | 29 min |
| Jul 5, 5:21 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 23 min |
| Jul 5, 5:37 PM MDT | Special Weather Statement | ABQ | Curry | 23 min |
Nearby
Tornado Warnings in New Mexico, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.